Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sadmang

Accutane Side Effects, Should I Stop?

Recommended Posts

Ok so I started a low dose of 20mg a day about a month ago.

Besides dry lips and skin I've been getting some side effects which are really scaring me:

- stomach bloating

- diarrhea on occasion

- times where I'd think id have gas but it's actually diarrhea

These symptoms make me think it's IBS or something. Also I have these sides as well:

- blurry vision, even when using eye drops. 70% of the time it's only things in the distance though.

- lights seem to have a "glow" around them

- trouble seeing in the dark (night vision)

I stopped taking the accutane a few days ago because I don't want to ruin my eyes or get IBS, is the diarrhea and bloated stomach normal? Same with my eyes?

I'm very very scared I ruined my body and life worse than it was already.

Thank you

Link to comment
Share on other sites

Anybody know if I'm overreacting? I've been off accutane for 4 days now and don't want to mess up my routine if all this is normal

Link to comment
Share on other sites

Ok, it was a smart thing to do to stop taking the medication. First of all, please don't worry. I'm 16 years old and have been through hell and back with this medication. Call your doctor and report the side effects you're experiencing, they will decide whether or not to continue your prescription of accutane. Do not wait until your next visit, because if they decide that these effects are normal, the drug leaves your body within two weeks and you will have to start a whole new regiment (according to my doctor). Again, don't worry and call you're doctor.

Link to comment
Share on other sites

No this is not normal! Good thing you stopped and I hope you called your physician! Also, Accutane can cause IBS, IBD and other gastric issues. Your vision I nothing to play with, as it could be an eye issue, high sugar levels etc.

I hope your side effects clear up after quitting

Link to comment
Share on other sites

The bloating and all that stopped. It's been a little over a week so I'm happy about that.

I'm still having a problem with my right eye though. Maybe it will get back to normal soon at least I hope but my left eye is fine. My right eye is blurry and I have no idea if it was cause of the accutane or not. It's only blurry when I get to a 30 foot distance or so but it's still not good.

Link to comment
Share on other sites

Here's the thing with accutane... You will hear so many different stories about how accutane affects you in different ways. How you can't get burnt easier or you will lose your hair. Yet by this stage you have gone through every skin treatment regimen under the sun and that includes the worst of them all. Pro-Activ. With no results, your confidence is low because of your skin and you don't want to be seen. You want to go back to a time before when you had good skin. Let me tell you accutane is not bad at all, I can still lay in the sun for hours and not burn (Im from Miami). I am 19 and I've been on accutane for 4 months, I play football and train so much and have no joint pain. The side-effects of accutane might affect you or you might get nothing.

In my case my acne wasn't terrible it was just consistent and never went away. I am on 40mg a day and will stay on that for 8 months, all I have suffered from was dry lips and around my mouth. I was worried about starting accutane because I might get burnt in summer but the way I thought about it is. I'll push through this summer and take it because next summer I'll have awesome skin and I'll have my confidence back. Plus once you get off accutane you tan so much easier and you look fresh. So stop thinking about what could happen if you started but think about the positives of regained confidence and essentially your life.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×